Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

When is the right time to increase meds


  • Please log in to reply
3 replies to this topic

#1 ukfan

ukfan

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 04 January 2013 - 03:09 PM

Let me start with a small intro. I am 45 married no children and living in Indiana. I went to the Dr in 2004 with my index finger tremoring. Dr thought my blood pressure was high, so they put me on BP meds. As the rigidty got worse in my hand(playing guitar, piano and typing was a struggle), the Dr sent me to a Neuro, who diagnosed me with CT syndrome. WRONG. Had surgery with no help. After 2 new Neuros both agreed due to symptoms, some family history(both sides) and a reaction to reglan 20 years ago, that I had PD, 2009. Spent a year with Requip, mirapex and other agonists with no help. 2010 went on Carb/Leva 25/100 1.5 pills 3x a day with a 1.75 mirpapex XR once a day.

My question is this: I am starting to get stiff a little more often. Meds don't seem to last in the evenings as much as earlier. I know meds will need to be increased, but I don't know how much decrease in movement I should encounter before calling the Dr?

thanks

#2 KimAgain

KimAgain

    Advanced Member

  • Members
  • PipPipPip
  • 474 posts
  • LocationGeorgia

Posted 05 January 2013 - 12:31 AM

I don't know if this will help at all, but my MDS told me that when I am uncomfortable because of symptoms, or have seen a change in my functioning that is affecting my daily life to any degree that distresses me, I should make an appointment to discuss my meds. Over time I learned, with the help of my doctor, to take an extra pill as and when needed to address the various ups and downs I was experiencing. Eventually, I had DBS surgery and that changed things for me quite a bit. So, for what it's worth, I would suggest talking to your doctor now and telling him/her what you've told us--you'll get some good advice, I'm certain. :)

Dx 1994, age 45.  DBS surgery, 2009:  Bi-lateral; wires to one battery - on my left side.  400mg Sinemet CR daily.


#3 ukfan

ukfan

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 05 January 2013 - 06:33 AM

Thanks for the info. I will call the MDS.

#4 Mihai

Mihai

    Advanced Member

  • Members
  • PipPipPip
  • 204 posts
  • LocationCleveland, Ohio

Posted 05 January 2013 - 03:09 PM

Hi ukfan,

Kim gave you some good advice. I would say when you feel and experience a loss of effectiveness with the current regimen, it may be time to discuss an increase or change... Just keep that option balanced with the potential increase in side effects (from more meds) as well as the fact that most meds have a dosage ceiling... at some point, there will be a diminishing return. It's alot to think about, but don't deny yourself something that will improve the quality of your life. Keep pressing on...

Peace,
Mihai (Michael)
Diagnosed in 2001 at 33 years of age




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users